How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Cat Veterinary
Satisfied Customers: 30034
Experience:  UC Davis graduate, Interests: Dermatology, Internal Medicine, Pain Management
14008320
Type Your Cat Veterinary Question Here...
Dr. Andy is online now
A new question is answered every 9 seconds

My cat suffered a reaction to flea medication and has

Customer Question

My cat suffered a reaction to flea medication and has subsequently been twitching and showing signs of some distress.I cannot get the cat to the vets tody. Any suggestions?
Submitted: 1 year ago.
Category: Cat Veterinary
Expert:  Dr. Andy replied 1 year ago.

Hello,

I am sorry to hear about this concern.

Well, this is a very tough situation. My first and really only true recommendation is to get to a vet immediately, since there in-hospital therapies can quickly resolve these symptoms. Without a veterinarian, I have two basic suggestions:

1. I would wash the entire body to ensure as much product as posible is thoroughly rinsed off. Some people will use dawn dish washing soap to help remove product.

2. For reaction, you can safely give some over the counter Benadryl antihistamine. The dose is about 1mg per pound. So, if weighling about 6-8 pounds, I would give 1/4 of a 25mg tablet. If anywhere around 12 pounds, I would give 1/2 tablet.

Benadryl can be repeated about every 8 to 12 hours.

Hope that info helps!

Dr. Andy